Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 8, 1997, 8:41 PM CDT for Crockett County, Schleicher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1997, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 8, 1997, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Crockett County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 78 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2203 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 090141 FFWSJT TXC105-413-090445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 841 PM CDT SUN JUN 8 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL TEXAS ...CROCKETT COUNTY ...SCHLEICHER COUNTY AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND EASTERN CROCKETT COUNTY. RADAR ESTIMATES AS MUCH AS 2 INCHES OF RAIN HAS ALREADY FALLEN THIS AFTERNOON ACROSS CROCKETT AND SCHLEICHER COUNTIES. AS THIS LINE OF THUNDERSTORMS CONTINUES TO MOVE EAST...AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE OVER ALREADY SATURATED AREAS. THIS WILL LIKELY CAUSE FLOODING OF STREETS AND STREAMS...ESPECIALLY IN AND EAST OF ELDORADO AND AROUND THE CITY OF OZONA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDERZ TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE INTO WATER OVER ROADS. 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:00 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 159 PM CDT SUN JUN 8 1997 BUSY AFTERNOON WITH SQUALL LINE PRODUCING FLOODING PROBLEMS OVER NOLAN...TAYLOR...CALLAHAN...BROWN...AND COLEMAN COUNTIES AND ANOTHER COMPLEX OF THUNDERSTORMS TAKING AIM OVER WESTERN PORTIONS. DOPPLER ESTIMATES LOCAL RAINFALL AMOUNTS IN EXCESS OF 3 INCHES OF RAIN HAS FALLEN OVER AREAS WEST OF AN ABILENE TO SAN ANGELO LINE. THUS WILL CAMPAIGN FOR FFA ISSUANCE FOR FISHER...MITCHELL...NOLAN...STERLING... COKE...IRION...TOM GREEN AND RUNNELS COUNTIES WITH CONTINUED FFA FOR THE FTW ZONES. DESPITE MODEL FORECASTS GETTING OFF TO A POOR START THIS MORNING...SOMEHOW THE ETA APPEARS TO GET BACK ON TRACK BY 12 HOURS BASED ON CURRENT SATELLITE AND RADAR TRENDS WITH VERTICAL MOTIONS BEST OVER WESTERN OKLAHOMA BUT TAILING BACK INTO THE FORECAST AREA. WITH THETA-E RIDGE OVER SOUTHWEST TEXAS AND SOUTHERLY 850 MB INFLOW OF 10-20 KTS FORECAST BY AVN/ETA MODELS...EXPECT MCS TO EVOLVE FROM SEVERE ACTIVITY CURRENTLY OVER THE MAF/LBB COUNTY WARNING AREAS. SATELLITE VIS IMAGERY SHOWS AN AREA OF SUBSIDENCE OVER EASTERN NEW MEXICO AND HEALTHY CUMULUS DEVELOPMENT OVER SOUTHERN PARTS OF THE MAF COUNTY WARNING AREA. WATER VAPOR IMAGERY PICKS UP THE NEXT SHORTWAVE TO AFFECT THE AREA LATE THIS EVENING...BUT SUBSIDENCE BEHIND CURRENT STORM COMPLEX SHOULD NOT RESULT IN MUCH ACTIVITY. UPPER LOW FINALLY EJECTS INTO THE SOUTHERN/CENTRAL PLAINS IN THE 2ND PERIOD...AND AS IT DOES...WOULD EXPECT ANOTHER ROUND OF STORMS TO BE READY TO GO AS LOW LEVEL MOISTURE CONTINUES TO RELOAD OVER THE AREA. WILL CONCENTRATE HIGHER POPS TO THE NORTH. SUNSHINE SHOULD BE MORE ABUNDANT TOMORROW WITH SOUTHWEST FLOW SO WILL LEAN ON NGM HIGHS. ABI 064/084 74 SJT 066/088 73 JCT 067/089 42 OAKS
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:05 PM CDT | Flash Flood Warning | SJT | Taylor | 12 hr |
| Jun 9, 6:39 AM CDT | Flash Flood Warning | SJT | Taylor | 7 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.